Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2000, 3:15 PM EDT for Claiborne County, Union County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 26, 2000, 3:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Claiborne County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 39 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:30 PM EDT | Thunderstorm Wind | Tazewell, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 261916 SVRMRX TNC025-173-261945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAIBORNE COUNTY IN EASTERN TENNESSEE UNION COUNTY IN EASTERN TENNESSEE * UNTIL 345 PM EDT * AT 314 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM WITH WINDS ESTIMATED AT 60 MPH NEAR SPEEDWELL. THE THUNDERSTORM WILL AFFECT CLAIBORNE AND UNION COUNTY UNTIL 3:45 PM. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH DOWN TREES AND POWER LINES AND DAMAGE SOME STRUCTURES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:30 AM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 26, 10:30 AM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 AM EDT MON JUN 26 2000
UPPER LOW OVER SE GA WITH DEFORMATION ZONE OVER MRX. SPEED MAX
MOVING S ON WESTERN RIDGE SIDE OF DEFORM ZONE AIDED IN SOME
MORNING SHWRS/TSTM DEVELOPMENT. THIS AND CURRENT RADAR ECHOES
OVER SW CWA TEMPT FOR AN UPDATE WITH HIGHER POPS. HOWEVER...
UPPER FLOW IN TRANSITION AND SHOULD BECOME LESS FAVORABLE
LEAVING THE DIURNAL TRIGGER AND SLIGHT CHC P{OPS FOR THIS
AFTERNOON. ENUF SUN TO REACH 90.
SONThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:21 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 24 min |
| Jun 25, 10:23 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 37 min |
| Jun 26, 3:00 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 45 min |
| Jun 26, 3:37 PM EDT | Severe Thunderstorm Warning | MRX | Grainger | 53 min |
| Jun 26, 3:55 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 50 min |
| Jun 26, 4:40 PM EDT | Severe Thunderstorm Warning | MRX | Roane | 35 min |
| Jun 26, 6:09 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 51 min |
| Jun 26, 6:21 PM EDT | Flash Flood Warning | MRX | Monroe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.